Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 10, 2021, 6:59 AM EDT for Dubois County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 6:59 AM EDT (10:59 UTC)
- Expired
- Jul 10, 2021, 7:45 AM EDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
County Dubois County, IN
The radar
The Evansville,IN radar (KVWX), 78 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1446 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
198
WWUS83 KLMK 101059
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
659 AM EDT Sat Jul 10 2021
INZ076-083-084-089-101145-
Crawford-Orange-Perry-Dubois-
659 AM EDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT DUBOIS...NORTHWESTERN
CRAWFORD...NORTHWESTERN PERRY AND SOUTHWESTERN ORANGE COUNTIES...
At 659 AM EDT/559 AM CDT/, a strong thunderstorm was located 7 miles
south of Jasper, moving northeast at 40 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Jasper, English, Huntingburg, Ferdinand, French Lick, Holland, West
Baden Springs, Birdseye, Dubois and Hillham.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3838 8707 3853 8669 3853 8668 3854 8667
3859 8652 3823 8645 3820 8686 3821 8688
3820 8701 3820 8705 3826 8707
TIME...MOT...LOC 1059Z 246DEG 33KT 3828 8692
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:38 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 10, 3:38 AM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Louisville KY 338 AM EDT Sat Jul 10 2021 .Short Term...(Today and tonight) Issued at 335 AM EDT Sat Jul 10 2021 ...Stormy Weekend, Locally Heavy Rainfall and Severe Weather Threat... MCS located across southern IL/eastern MO continues to drop to the south-southeast. Looking at radar as well as mesoanalysis, the main threat with this complex is prog to drop south towards the higher CAPE values along the Mississippi River into southern IL, far southeastern MO and western KY. The northeastern segment of the line looks to work along the tight instability gradient and 70 Td isodrosotherm. Could see it arrive into our far western Indiana counties by 5am CDT and continue to push east-southeast and along I- 65 by 7-8am CDT (8-9am EDT). Main threat would be gusty winds and heavy rainfall later this morning. Stalled boundary across the KY/TN border will start to lift northward later today into tonight as a sfc low develops IA/MO and slowly moves eastward into IL by Sunday morning. Warm front will lift into southern IN this evening as a south-southwesterly flow advects warmer moist air into the region. Dew point values will get into the low 70s with PWAT values between 1.7-2.0 inch range. The axis of highest PWAT values will be across far western KY into southern IN and along the Ohio River. With these high PWAT values, and the warm front quasi-stationary along our northern CWA, this will be the focus of potentially heavy rainfall and training thunderstorm activity. WPC has a moderate outlook for excess rain for that area, and HREF ensemble guidance suggest a good probability of seeing upwards of 2.50-3.00 of rain over the next 24 hours with potentially higher amounts in areas that see long duration of training thunderstorms. In coordination with our neighboring WFO's decided to issue a Flash Flood Watch across most of our northern and northwestern CWA for from afternoon into Sunday morning. Along with the threat of heavy rain, there is the potential for severe weather. The SPC has areas to the east of I-65 in a marginal risk, while the western half is in a slight risk for severe storms. CAPE values later today will range between 1500-2000J/kg but shear values remain marginal closer to 20-25kts. Main threat from any severe storms looks to be small hail and damaging winds. Could see a period of just scattered to isolated active as we go into the afternoon in wake of the passing morning MCS. Hi-res models start to indicate the development along the warm front later this afternoon with more scattered active south across central and southern KY. Then overnight tonight into early Sunday morning more pronounced area of convection forms as a strong LLJ of 30-40kts begins to nose in across western KY into southern IN (west of I-65 and along and north of I-64) enhancing convection. && .Long Term...(Sunday through Friday) Issued at 300 AM EDT Sat Jul 10 2021 ...Showery/Stormy Pattern Ahead... Sunday - Tuesday... A deep closed low will be centered over the mid Mississippi River Valley to end the weekend and start the new work week. Meanwhile, an upper ridge will be centered off the the mid Atlantic coast during the same time. The Ohio River Valley will be situated between these two features, and we'll see a steady plume of deep moisture (gulf and some help from atlantic moisture as well) advecting poleward over our area. This is expected to bring waves of showers and storms over our area with a very high degree of confidence. However, still not confident in timing individual waves. As mentioned in the previous discussion, will continue carrying high pops for each period, but folks should expect breaks in between waves as well. Given the high PWAT airmass, and south to north training of each wave, some areas could start to pick up healthy amounts of rainfall through this time period. Ensemble plumes are suggesting between 2 and 3 inches across much of our area, however localized higher amounts of 4 inches will be possible with the most likely locations along and west of I-65 at this time. Think we'll be able to handle a good majority of the rainfall, but perhaps a few localized problems will occur at times, especially for spots that see repeated storms. In addition, gusty winds will be possible with stronger storms each afternoon/evening, especially if pockets of stronger instability are able to develop each PM. Look for pretty consistent high temperatures each day in the low to mid 80s. Lows will also stay consistent each night in the upper 60s and low 70s. Overall, these are smaller diurnal ranges than normal given the expected heavy cloud cover and rounds of precipitation limiting heating potential. Tuesday Night - Friday... The upper low that had been in place over the mid Mississippi River Valley earlier will be quickly ejecting NE through the Great Lakes region by Tuesday night, however plenty of deep moisture will continue to stream over our region on the western periphery of the upper ridge now centered along the mid Atlantic coast. Overall, this looks to be a "drier" period of weather than earlier in the week, however will still need to carry scattered and mainly diurnally driven pops through around Thursday. By Friday, models generally agree that better coverage of showers and storms will approach from the NW along a cold front trailing from an eastern Canada system. Temperatures look to be a bit warmer during the mid to late week time frame as more opportunities for heating will occur. As a result, will go with values more solidly in the mid to upper 80s, and if convection holds off any one day then values around 90 are certainly possible. Mild lows in the upper 60s and low 70s will continue to be the norm. && .Aviation...(06Z TAF Issuance) Issued at 135 AM EDT Sat Jul 9 2021 Impacts: Wave of showers/storms this morning after daybreak then scattered afternoon/evening showers and storms with another possible wave Saturday night into Sunday morning. All of these storms/showers could cause periods of MVFR/IFR conditions. Discussion: Forecast remains mostly dry through the remainder of the overnight/early morning across all TAF sites with VFR conditions. Radar and satellite shows a convective complex along I-70 around St. Louis dropping south-southeast this morning. Some of the shower/storm activity could work in across our area between 11-17z in the morning from west to east. It's very possible that this activity could diminish and break up as it moves through but kept the possibility in the forecast for all TAF sites. The main threat would be gusty winds and low VIS from heavy rains. Boundary currently along the KY/TN border will start to lift northward during the day as it does we will have a more unstable atmosphere with winds out of the south between 5-10kts. Could see more showers/storms develop later this afternoon/evening. The current guidance suggest the best window for this is between 00-06z but confidence remains low on timing as the various hi-res models greatly disagree. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...BTN Long Term...BJS Aviation...BTN
Hazardous weather outlook, Jul 10, 4:33 AM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 433 AM EDT Sat Jul 10 2021 INZ079-KYZ027>029-031>043-045>049-053>057-061>067-070>078-081-082- 110845- Jefferson-Grayson-Hardin-Bullitt-Oldham-Trimble-Henry-Shelby- Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Madison, Leitchfield, Elizabethtown, Shepherdsville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 433 AM EDT Sat Jul 10 2021 /333 AM CDT Sat Jul 10 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. First round of showers and storms moves through this morning. More scattered to isolated showers and storms are possible later this afternoon and evening with another round of storms late tonight. Gusty winds, frequent lightning with heavy rain are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Several rounds of showers and storms are possible Sunday through the middle of next week. Total rainfall around 2 inches are likely with 3 to 4 inches possible which could result in localized flooding issues. .SPOTTER INFORMATION STATEMENT... Spotters are invited to submit reports to the National Weather Service. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. INZ076>078-083-084-089>092-KYZ023>026-030-110845- Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-Clark- Hancock-Breckinridge-Meade-Ohio-Jefferson- Including the cities of Paoli, Salem, Scottsburg, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, and Louisville 433 AM EDT Sat Jul 10 2021 /333 AM CDT Sat Jul 10 2021/ ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON THROUGH SUNDAY MORNING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. First round of showers and storms moves through this morning. More scattered to isolated showers and storms are possible later this afternoon and evening with another round of storms late tonight. Gusty winds, frequent lightning with heavy rain are possible. Some storms could produce flash flooding with localized amounts over 2 to 3 inches. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Several rounds of showers and storms are possible Sunday through the middle of next week. Total rainfall around 2 inches are likely with 3 to 4 inches possible which could result in localized flooding issues. .SPOTTER INFORMATION STATEMENT... Spotters are invited to submit reports to the National Weather Service. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. BTN/BJS
In the hours before
Special weather statement, Jul 10, 6:47 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
547 AM CDT Sat Jul 10 2021
INZ089-KYZ023-024-026-027-101115-
Perry-Grayson-Hancock-Ohio-Breckinridge-
547 AM CDT Sat Jul 10 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERRY...HANCOCK...
NORTHWESTERN GRAYSON...WESTERN BRECKINRIDGE AND OHIO COUNTIES...
At 547 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Folsomville to near Whitesville to
near Greenville. Movement was east at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Tell City, Hartford, Hardinsburg, Hawesville, Beaver Dam, Lewisport,
Cannelton, Cloverport, Leopold and Fordsville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3738 8709 3748 8713 3763 8695 3767 8682
3771 8687 3779 8682 3784 8685 3784 8691
3790 8692 3789 8699 3793 8698 3802 8680
3800 8677 3821 8679 3822 8660 3774 8642
3737 8667 3728 8698 3737 8704 3734 8714
TIME...MOT...LOC 1047Z 254DEG 27KT 3815 8713 3765 8693 3721 8724
SCHOETTMERSpecial weather statement, Jul 10, 6:59 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
659 AM EDT Sat Jul 10 2021
INZ076-083-084-089-101145-
Crawford-Orange-Perry-Dubois-
659 AM EDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT DUBOIS...NORTHWESTERN
CRAWFORD...NORTHWESTERN PERRY AND SOUTHWESTERN ORANGE COUNTIES...
At 659 AM EDT/559 AM CDT/, a strong thunderstorm was located 7 miles
south of Jasper, moving northeast at 40 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Jasper, English, Huntingburg, Ferdinand, French Lick, Holland, West
Baden Springs, Birdseye, Dubois and Hillham.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3838 8707 3853 8669 3853 8668 3854 8667
3859 8652 3823 8645 3820 8686 3821 8688
3820 8701 3820 8705 3826 8707
TIME...MOT...LOC 1059Z 246DEG 33KT 3828 8692
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:48 AM EDT | Flash Flood Watch | LMK | Allen, Barren, Breckinridge, Butler, Edmonson, Grayson and 12 more | 26 hr |
| Jul 10, 6:47 AM EDT | Special Weather Statement | LMK | Hancock, Ohio | 28 min |
| Jul 10, 8:57 AM EDT | Special Weather Statement | LMK | Taylor | 33 min |
| Jul 10, 2:49 PM EDT | Special Weather Statement | LMK | Barren | 26 min |
| Jul 10, 3:09 PM EDT | Special Weather Statement | LMK | Butler | 36 min |
| Jul 10, 3:16 PM EDT | Special Weather Statement | LMK | Barren | 29 min |
| Jul 10, 3:17 PM EDT | Special Weather Statement | LMK | Cumberland | 28 min |
| Jul 10, 3:37 PM EDT | Special Weather Statement | LMK | Warren | 23 min |
| Jul 10, 3:47 PM EDT | Areal Flood Advisory | LMK | Butler, Logan, Warren | 3 hr |
| Jul 10, 3:52 PM EDT | Special Weather Statement | LMK | Barren | 23 min |
| Jul 10, 4:18 PM EDT | Special Weather Statement | LMK | Edmonson | 27 min |
| Jul 10, 4:20 PM EDT | Special Weather Statement | LMK | Hart | 25 min |
| Jul 10, 4:37 PM EDT | Special Weather Statement | LMK | Adair, Russell | 23 min |
| Jul 10, 4:48 PM EDT | Special Weather Statement | LMK | Green, Hart | 27 min |
| Jul 10, 4:50 PM EDT | Special Weather Statement | LMK | Barren | 25 min |
| Jul 10, 5:07 PM EDT | Special Weather Statement | LMK | Hardin | 23 min |
| Jul 10, 5:13 PM EDT | Special Weather Statement | LMK | Larue | 32 min |
| Jul 10, 5:39 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 36 min |
| Jul 10, 5:44 PM EDT | Special Weather Statement | LMK | Casey | 31 min |
| Jul 10, 5:58 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion | 17 min |
| Jul 10, 6:23 PM EDT | Areal Flood Advisory | LMK | Breckinridge | 3 hr |
| Jul 10, 6:53 PM EDT | Special Weather Statement | LMK | Jefferson | 22 min |
| Jul 10, 6:56 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 34 min |
| Jul 10, 7:42 PM EDT | Special Weather Statement | LMK | Oldham, Trimble | 33 min |
| Jul 10, 6:06 PM EDT | Special Weather Statement | LMK | Dubois, Perry | 39 min |
| Jul 10, 6:39 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 36 min |
| Jul 10, 6:42 PM EDT | Special Weather Statement | LMK | Crawford, Dubois, Orange | 33 min |
| Jul 10, 7:08 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange, Washington | 37 min |
| Jul 10, 7:14 PM EDT | Special Weather Statement | LMK | Clark | 46 min |
| Jul 10, 7:25 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 20 min |
| Jul 10, 7:35 PM EDT | Special Weather Statement | LMK | Orange | 25 min |
| Jul 10, 7:51 PM EDT | Special Weather Statement | LMK | Jefferson, Scott, Washington | 24 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.